New York Journal of Mathematics
Volume 16 (2010) 369-385


Magnus Goffeng

Equivariant extensions of *-algebras

view    print

Published: November 7, 2010
Keywords: Equivariant extension theory, abstract Toeplitz operators
Subject: Primary 19K33; secondary 19L64, 58B34

A bivariant functor is defined on a category of *-algebras and a category of operator ideals, both with actions of a second countable group G, into the category of abelian monoids. The elements of the bivariant functor will be G-equivariant extensions of a *-algebra by an operator ideal under a suitable equivalence relation. The functor is related with the ordinary Ext-functor for C*-algebras defined by Brown-Douglas-Fillmore. Invertibility in this monoid is studied and characterized in terms of Toeplitz operators with abstract symbol.

Author information

Department of Mathematical Sciences, Division of Mathematics, Chalmers university of Technology and University of Gothenburg